Tardive dystonia provoked by concomitantly administered risperidone

Hirokazu Tachikawa, Toshihito Suzuki, Yoichi Kawanishi, Masashi Hori, Takafumi Hori, Hiroyasu Shiraishi

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

Two cases of tardive dystonia are reported. The first case was an 18-year-old schizophrenic woman suffering from parkinsonism and hypotension induced by antipsychotic drugs. Risperidone (4 mg/day) was added to her drug regimen and after increasing the dosage to 6 mg/day, she began to exhibit retrocollis. The second case was a 61-year-old woman who had schizophrenia and tardive dyskinesia. After replacing chlorpromazine (75 mg/day) with risperidone (4 mg/day), she began to exhibit retrocollis. The retrocollis in both cases was considered to be tardive dystonia provoked by risperidone administered concomitantly with other antipsychotics. Risperidone is reported to produce few extrapyramidal symptoms, but these cases suggested that changing from other drugs to risperidone, or rapidly increasing risperidone dosage, may provoke tardive syndrome.

Original languageEnglish
Pages (from-to)503-505
Number of pages3
JournalPsychiatry and Clinical Neurosciences
Volume54
Issue number4
DOIs
Publication statusPublished - 2000 Sep 26
Externally publishedYes

Keywords

  • Dopamine antagonist
  • Risperidone
  • Serotonin
  • Tardive dystonia

ASJC Scopus subject areas

  • Neuroscience(all)
  • Neurology
  • Clinical Neurology
  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'Tardive dystonia provoked by concomitantly administered risperidone'. Together they form a unique fingerprint.

  • Cite this